MAUDE Adverse Event Report: PHILIPS VOLCANO VISIONS PV .018 CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR

PHILIPS VOLCANO VISIONS PV .018 CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 86700
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This case was reviewed and investigated according to the manufacturer¿s policy.Weight & thnicity: no information available.Implant date & explant date: not applicable for this device.Initial reporter name and address & initial reporter health professional: country is germany.The visions pv catheter was not returned for evaluation, thus no returned product investigation was performed.Recall & correction/removal number: do not apply to this submission.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
It was reported that during a diagnostic peripheral procedure in a slightly calcified proximal sfa, while removing the visions pv.018 catheter, the distal tip separated and was stuck on the non-manufacturer''s guidewire.The catheter and guidewire were removed as a unit with no additional intervention performed.No piece of the catheter was retained in the patient.The procedure was completed with the suspect device with no patient injury reported.This product problem is being submitted because the visions distal tip separated.There is a potential for harm if the malfunction were to recur.
 
Additional Manufacturer Narrative
Blocks d9 & g3: the visions pv.018 was returned for evaluation.Block h3: the visions pv.018 was returned with a portion of the tip missing.Visual inspection found approximately 3 mm of the tip was intact and approximately 9 mm of the tip was not returned.Block h6: the probable cause of the observed failure is damage during use.Strain, impact, and forces associated with use can affect the integrity of the device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
VISIONS PV .018 CATHETER
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
PHILIPS VOLCANO
3721 valley centre drive #500
san diego CA 92130
Manufacturer (Section G)
VOLCARICA S.R.L.
coyol free zone &business park
b37
alajuela
CS  
Manufacturer Contact
paulette nicole montes
3721 valley centre drive #500
san diego, CA 92130
MDR Report Key14957871
Report Number3008363989-2022-00058
Device Sequence Number20571188
Product Code OBJ
UDI-Device Identifier00184360000037
UDI-Public(01)00184360000037(11)210211(17)230211(10)0302167926
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K150442
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/11/2023
Device Model Number86700
Device Catalogue Number400-0200.285
Device Lot Number0302167926
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2022
Supplement Date Received by Manufacturer07/27/2022
Initial Report FDA Received Date07/08/2022
Supplement Report FDA Received Date08/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6F INTRODUCER SHEATH MFG UNK; TERUMO: 0.018" GUIDEWIRE
Patient Age70 YR
Patient SexFemale